Alert archive / Ohio / River Flood Warnings in 2018

River Flood Warning 3, NWS Wilmington, OH

February 16, 2018Adams County, Ohio

NWS Wilmington, OH issued this river flood warning at Feb 16, 2018, 9:42 AM EST for Adams County, Ohio. It took effect at Feb 16, 2018, 11:24 AM EST. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Feb 16, 2018, 9:42 AM EST (14:42 UTC)
In effect from
Feb 16, 2018, 11:24 AM EST
Expired
Feb 17, 2018, 12:16 AM EST
In force
13 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

County Adams County, OH

The radar

The Cincinnati radar (KILN), 78 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio Brush Creek near West Union (WUNO1). The gauge peaked at 16.60 ft at Feb 16, 2018, 5:00 PM EST.

actionminormoderate102002/1602/1702/18
Action stage
11 ft
Minor stage
16 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

058 
WGUS41 KILN 161442
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
942 AM EST Fri Feb 16 2018

...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...

  Ohio Brush Creek above West Union

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive your car through flooded roadways. The 
water depth may be deeper than it appears.


Stay tuned to developments by listening to NOAA Weather All Hazards 
radio. For additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&

OHC001-170242-
/O.NEW.KILN.FL.W.0003.180216T1624Z-180217T0516Z/
/WUNO1.1.ER.180216T1624Z.180216T2000Z.180216T2316Z.NO/
942 AM EST Fri Feb 16 2018

The National Weather Service in Wilmington has issued a 

* Flood Warning for 
  The Ohio Brush Creek above West Union
* until late tonight.
* At 9 AM the stage was 11.2 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by late this morning and 
  continue to rise to near 16.9 feet by late this afternoon. The river 
  will fall below flood stage by this evening.
* At stages near 16 feet, Flooding of lowland areas continues.  A few 
  inches of water is over the creek side lanes of low-lying county roads
  near the creek close to Lawshee.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$
2 follow-up statements
335 
WGUS81 KILN 162134
FLSILN
Flood Statement
National Weather Service Wilmington OH
434 PM EST Fri Feb 16 2018

...The Flood Warning continues for the following rivers...

  Ohio Brush Creek above West Union

OHC001-170534-
/O.EXT.KILN.FL.W.0003.000000T0000Z-180217T0846Z/
/WUNO1.1.ER.180216T1644Z.180217T0000Z.180217T0246Z.NO/
434 PM EST Fri Feb 16 2018

...Flooding now expected to continue until late tonight... 
The Flood Warning continues for
  The Ohio Brush Creek above West Union
* until late tonight.
* At 4 PM the stage was 16.6 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and minor flooding is forecast.
* The river will continue rising to near 16.8 feet by this evening. The 
  river will fall below flood stage tonight.
* At stages near 17.5 feet, high water on some low-lying county roads is
  about one foot deep, especially near and south of Lawshe.  Some 
  roadways are closed or impassible due to high water.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$
823 
WGUS81 KILN 170332
FLSILN
Flood Statement
National Weather Service Wilmington OH
1032 PM EST Fri Feb 16 2018

...The Flood Warning is cancelled for the following rivers...

  Ohio Brush Creek above West Union

OHC001-170402-
/O.CAN.KILN.FL.W.0003.000000T0000Z-180217T0846Z/
/WUNO1.1.ER.180216T1644Z.180216T2145Z.180217T0116Z.NO/
1032 PM EST Fri Feb 16 2018

The Flood Warning is cancelled for
  The Ohio Brush Creek above West Union.
* At 10 PM the stage was 11.9 feet.
* The river fell below flood stage this evening.
* Flood stage is 15 feet.
* The river will continue to fall to 5.6 feet by Sunday morning.


&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Feb 16, 6:47 AM EST, 2 hours 55 minutes earlier.

Area forecast discussion, Feb 16, 6:47 AM EST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
647 AM EST Fri Feb 16 2018

.SYNOPSIS...
A cold front will continue to work through the region today. On
Saturday a surface low will move just southeast of the area and
an upper level disturbance will move through northern portions
of the region. High pressure and dry conditions will return for
Sunday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Updated the forecast to remove part of the flood watch.

A cold front will continue to move through the region today.
Precipitation will gradually come to an end. A brief period of
snow will be possible on the back edge of the precipitation as
the colder air moves into the region. High temperatures will be
early in the day and then drop as the front moves through. Winds
will pick up after the frontal boundary moves through with some
wind gusts around 20 to 25 mph.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Dry conditions are expected overnight tonight. On Saturday a
surface low will move southeast of the region and an upper level
disturbance will move through primarily northern portions of the
region later in the day on Saturday. There is still some
question on precipitation type as to whether or not ice will be
in the clouds during part of the day. Went on the cool side of
guidance for high temperatures on Saturday with high
temperatures generally in the middle to upper 30s. Went with a
solution that has more snow on Saturday, however even with this
solution expect snowfall accumulations to be under an inch with
temperatures in the 30s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
System will be pulling out early in the period with some lingering
light snow or rain possible Saturday evening. High pressure will
move across the area on Sunday.

Upper ridging will build into the region during the early part of
the week. Expect showers to move north through the area Sunday night
into Monday. Temperatures will then return to unseasonably warm. A
slow-moving cold front extending from the lower Great Lakes into the
mid Mississippi Valley which will allow showers to persist,
especially across the northwest part of the forecast area. With
abundant moisture in place and the slow progression of the system,
there will be the potential for heavier rainfall at times. This in
combination with wet soil will bring the possibility for flooding.
The front will sag southeast across the area Tuesday night into
Wednesday finally pushing precipitation to the southeast.
Temperatures will be quite a bit cooler behind the front although
still above normal for this time of year.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
A cold front will continue to move through the TAFs this
morning.  Rain will continue this morning before tapering off.
Cigs will generally be MVFR to IFR today and gradually become
VFR to MVFR by this evening. Winds will be gusty at times today
with the passage of the front with winds around 20 knots.
Visibilities will also be reduced with some of the rain.

OUTLOOK...MVFR conditions are possible on Saturday and Monday
into Tuesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 2 PM EST this afternoon for OHZ063>065-
     072>074-079>082-088.
KY...Flood Watch until 2 PM EST this afternoon for KYZ100.
IN...None.

&&

SYNOPSIS...Novak
NEAR TERM...Novak
SHORT TERM...Novak
LONG TERM...
AVIATION...Novak
Hazardous weather outlook, Feb 16, 6:13 AM EST, 3 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
613 AM EST Fri Feb 16 2018

KYZ100-OHZ063>065-072>074-079>082-088-171115-
Lewis-Fayette OH-Pickaway-Fairfield-Clinton-Ross-Hocking-Brown-
Highland-Adams-Pike-Scioto-
613 AM EST Fri Feb 16 2018

...FLOOD WATCH IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for Northeast Kentucky, Central
Ohio, South Central Ohio and Southwest Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional rainfall is expected Monday through Wednesday. Heavy
rainfall will be possible at times through the period. This will
lead to rises on area creeks and streams along with the potential
for flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report their rainfall amounts to the
National Weather Service in Wilmington.

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-171115-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-
613 AM EST Fri Feb 16 2018

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

There will be the potential for rises on area creeks and streams
along with minor flooding from earlier rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional rainfall is expected Monday through Wednesday. Heavy
rainfall will be possible at times through the period. This will
lead to rises on area creeks and streams along with the potential
for flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report their rainfall amounts to the
National Weather Service in Wilmington.

INZ066-073>075-080-KYZ089>099-OHZ070-071-077-078-171115-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Butler-
Warren-Hamilton-Clermont-
613 AM EST Fri Feb 16 2018

This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky and Southwest Ohio.

.DAY ONE...Today and Tonight.

Rain will continue to move across the area this morning. While
widespread flooding is not expected, there will be the potential for
isolated minor flooding and rises on area creeks and streams.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional rainfall is expected Monday through Wednesday. Heavy
rainfall will be possible at times through the period. This will
lead to rises on area creeks and streams along with the potential
for flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report their rainfall amounts to the
National Weather Service in Wilmington.

In the hours before

Local storm report, Feb 16, 9:01 AM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
901 AM EST FRI FEB 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 AM     HEAVY RAIN       NEW CARLISLE            39.94N 84.03W
02/16/2018  M1.05 INCH       CLARK              OH   CO-OP OBSERVER

&&

BC

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 9:57 PM ESTAreal Flood AdvisoryILNButler, Preble3 hr
Feb 15, 10:12 PM ESTSpecial Weather StatementILNClinton33 min
Feb 15, 10:30 PM ESTSpecial Weather StatementILNHamilton30 min
Feb 15, 11:08 PM ESTSpecial Weather StatementILNHighland22 min
Feb 15, 11:33 PM ESTSpecial Weather StatementILNRoss27 min
Feb 15, 11:53 PM ESTSpecial Weather StatementILNPike22 min
Feb 16, 2:11 AM ESTRiver Flood AdvisoryILNDelaware, Franklin10 hr
Feb 16, 5:42 AM ESTAreal Flood AdvisoryILNDelaware, Franklin, Licking, Union5 hr
Feb 16, 5:48 AM ESTAreal Flood AdvisoryILNFairfield, Hocking, Pickaway6 hr
Feb 16, 7:17 AM ESTRiver Flood WarningILNLicking8 hr
Feb 16, 7:44 AM ESTRiver Flood WarningILNHocking29 hr
Feb 16, 9:01 AM ESTAreal Flood WarningILNGreene, Warren30 hr
Feb 16, 9:57 AM ESTRiver Flood WarningILNPickaway61 hr
Feb 16, 10:17 AM ESTAreal Flood AdvisoryILNHocking3 hr
Feb 16, 12:29 PM ESTAreal Flood AdvisoryILNHocking2 hr
Feb 16, 12:37 PM ESTRiver Flood WarningILNLicking14 hr
Feb 16, 12:57 PM ESTRiver Flood WarningILNAdams, Scioto12 days
Feb 16, 12:57 PM ESTRiver Flood WarningILNAdams, Brown13 days
Feb 16, 12:57 PM ESTRiver Flood WarningILNPike, Scioto61 hr
Feb 16, 3:09 PM ESTRiver Flood WarningILNLicking10 hr

Nearby

River Flood Warnings in Ohio, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.